Alert archive / Louisiana / Tornado Warnings in 2020
Tornado Warning 38, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Apr 22, 2020, 6:43 PM CDT for Bienville Parish, Bossier Parish, Webster Parish, Louisiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2020, 6:43 PM CDT (23:43 UTC)
- Expired
- Apr 22, 2020, 7:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Bienville Parish, LA, Bossier Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 61 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 5:01 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.7 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -457 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 379 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
609
WFUS54 KSHV 222343
TORSHV
LAC013-015-119-230015-
/O.NEW.KSHV.TO.W.0038.200422T2343Z-200423T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
643 PM CDT Wed Apr 22 2020
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Southeastern Webster Parish in northwestern Louisiana...
Central Bienville Parish in northwestern Louisiana...
Southeastern Bossier Parish in northwestern Louisiana...
* Until 715 PM CDT.
* At 643 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Ringgold, or 17 miles south of Minden, moving east
at 60 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southeastern Webster, central Bienville and southeastern Bossier
Parishes, including the following locations... Jamestown, Sailes,
Lake Bistineau South, Bryceland, Bienville, Brice and Lucky.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3228 9340 3241 9341 3250 9292 3225 9288
TIME...MOT...LOC 2343Z 268DEG 51KT 3236 9332
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
501 follow-up statement
464
WWUS54 KSHV 222355
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
655 PM CDT Wed Apr 22 2020
LAC015-230004-
/O.CAN.KSHV.TO.W.0038.000000T0000Z-200423T0015Z/
Bossier LA-
655 PM CDT Wed Apr 22 2020
...THE TORNADO WARNING FOR SOUTHEASTERN BOSSIER PARISH IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until midnight CDT for northwestern
Louisiana.
LAT...LON 3231 9324 3241 9324 3247 9307 3249 9292
3238 9290 3226 9288
TIME...MOT...LOC 2354Z 266DEG 46KT 3237 9316
$$
LAC013-119-230015-
/O.CON.KSHV.TO.W.0038.000000T0000Z-200423T0015Z/
Webster LA-Bienville LA-
655 PM CDT Wed Apr 22 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
SOUTHEASTERN WEBSTER AND CENTRAL BIENVILLE PARISHES...
At 654 PM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles east of Ringgold, or 18 miles southeast of
Minden, moving east at 55 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Bienville, Jamestown, Bryceland, Brice and Sailes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3231 9324 3241 9324 3247 9307 3249 9292
3238 9290 3226 9288
TIME...MOT...LOC 2354Z 266DEG 46KT 3237 9316
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
50What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 22, 4:09 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Apr 22, 4:09 PM CDT, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
409 PM CDT Wed Apr 22 2020
.SHORT TERM.../Tonight through Thursday night/
Cloudy and mild with mid to upper 60s most everywhere. The warm
front appears to be edging into Lufkin over toward Alexandria
where most of the heavy-duty thunderstorms continue up to along
I-20. Temps south of the front are in the low to mid 70s. Further
north storms are a little more well behaved.
Much of this activity will be shifting ENE across the region with
still more development yet to come along the dry line approaching
which is just west of DFW at this time. 40 degree dew points are
colliding with low 70s dew points and will be seeing continued
development of showers and thunderstorms into the evening and
overnight to some extent. Overnight lows will be averaging around
the 60 degree mark and high tomorrow will be in the upper 70s and
lower 80s. Northwest winds will continue behind the boundary with
slightly drier air moving into the area. We will clear out a good
bit with seasonal 50s for lows Thursday night. /24/
.LONG TERM.../Friday through Wednesday night/
Friday will be warmer with low to mid 80s for the most part as our
winds back to the south. The cold front in the this longwave
trough pattern will finally be moving our way late in the day and
during the evening. And with that, we will see clouds increasing
during the late day with more showers and thunderstorms moving our
way and spreading down over all our four state area to some
extent.
The surface winds will begin to shift to SW later in the day and
then turn to NW by sunset along the I-30 corridor as a weak
surface low swings down the Red River valley, moisture starved
yes, but still enough to squeeze out some more brief heavy rain
and potentially some hail stones with the cooling of the
atmosphere as upper level heights aloft fall off.
The SPC has a marginal risk out for their day 3 outlook for our
four state area along and north of I-20. These evening showers
and thunderstorms will continue expanding down over the area with
the front practically out of the area shortly after midnight. The
NW flow will deepen and push out the remaining wet weather before
daybreak on Saturday.
Then fresh high pressure sprawls down the MS river valley with a
cooler trend despite the sunshine expected over the weekend as a
1020mb surface high settles down over the mid south. This air mass
will drop into the SE U.S. and keep the rain shields up for us to
start the work week. The next chance for arrives late in the long
term with another cold front by midweek. /24/
&&
.PREV DISCUSSION... /issued 116 PM CDT Wed Apr 22 2020/
AVIATION...
For the ArkLaTex terminals few without thunder at this time and
many will prevail for the afternoon with copious lightning and
hail in many of these strong thunderstorms. Much is going to
transistion from elevated to surface based with some damaging
winds or isold tornadoes possible. Weak slow moving dryline push
so without a good fropa this will TS activity will linger
overnight to some extent. S winds will shift to SW and W/NW late
this cycle and on Thurs. The fropa will be along Fri evening with
more isold thunder. /24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 61 78 56 83 / 90 0 0 20
MLU 65 78 56 83 / 100 10 0 10
DEQ 57 78 54 78 / 80 10 0 50
TXK 59 76 55 78 / 90 0 0 30
ELD 61 77 54 81 / 100 0 0 20
TYR 59 80 59 82 / 50 0 0 20
GGG 59 79 56 83 / 60 0 0 20
LFK 63 81 58 86 / 70 0 0 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until 1 AM CDT Thursday for ARZ050-051-059-
060-070-071.
Flash Flood Watch through Thursday morning for ARZ071>073.
LA...Lake Wind Advisory until 1 AM CDT Thursday for LAZ001-002-010-
017.
Flash Flood Watch through Thursday morning for LAZ001>006-
010>014-017>022.
OK...Lake Wind Advisory until 1 AM CDT Thursday for OKZ077.
TX...Lake Wind Advisory until 1 AM CDT Thursday for TXZ096-097-
108>112-124>126-136>138-149>153-165>167.
Flash Flood Watch through Thursday morning for TXZ138-149>153-
165>167.
&&
24Hazardous weather outlook, Apr 22, 2:48 PM CDT, 3 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 248 PM CDT Wed Apr 22 2020 ARZ050-051-059>061-070-OKZ077-TXZ096-097-108>112-124>126-136-137- 232000- Sevier-Howard-Little River-Hempstead-Nevada-Miller-McCurtain- Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur- Marion-Smith-Gregg- 248 PM CDT Wed Apr 22 2020 This Hazardous Weather Outlook is for portions of southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...This Afternoon and Tonight... Strong to severe thunderstorms, some of which could produce large hail, damaging wind gusts and isolated tornadoes are through the remainder of the afternoon before ending later tonight. In addition, heavy downpours will likely accompany this storm system with one to three inches of rainfall possible today through tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered showers and thunderstorms will be possible across the region Friday into Friday Night but these storms are not expected to be strong or severe at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will be needed through tonight. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. ARZ071>073-LAZ001>006-010>014-017>022-TXZ138-149>153-165>167- 232000- Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln- De Soto-Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches- Winn-Grant-Caldwell-La Salle-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 248 PM CDT Wed Apr 22 2020 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... A Flash Flood Watch is in effect for the entire region from 2 pm this afternoon until 7 am Thursday. Strong to severe thunderstorms, some of which could produce large hail, damaging wind gusts and isolated tornadoes are the remainder of this afternoon before ending later tonight, especially south of Interstate Twenty. In addition, excessive heavy rainfall will likely accompany this storm system with one to three inches of rainfall possible today through tonight. The ground remains saturated from previous rainfall last weekend. Thus, flash flooding will be of particular concern today into tonight, especially across flood prone and poor drainage areas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered showers and thunderstorms will be possible across the region Friday into Friday Night but these storms are not expected to be strong or severe at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will be needed through tonight. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 50
In the hours before
Special weather statement, Apr 22, 6:04 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Shreveport LA
604 PM CDT Wed Apr 22 2020
LAZ001>003-010-012-TXZ151-222345-
De Soto LA-Bossier LA-Bienville LA-Caddo LA-Webster LA-Panola TX-
604 PM CDT Wed Apr 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR WEBSTER...NORTH CENTRAL DE
SOTO...CADDO...NORTHWESTERN BIENVILLE...BOSSIER PARISHES IN
NORTHWESTERN LOUISIANA AND NORTHEASTERN PANOLA COUNTIES UNTIL 645 PM
CDT...
At 604 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mooringsport to 7 miles south of
Greenwood. Movement was east at 50 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Shreveport, Bossier City, Minden, Haughton, Greenwood, Blanchard,
Waskom, Benton, Stonewall, Sibley, Cotton Valley, Sarepta, Doyline,
Mooringsport, Dubberly, Dixie Inn, Heflin, Eastwood, Fosters and
Alden Bridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until midnight CDT for northwestern
Louisiana...and northeastern Texas.
LAT...LON 3246 9311 3219 9410 3239 9407 3239 9404
3255 9405 3265 9403 3295 9339
TIME...MOT...LOC 2304Z 256DEG 44KT 3268 9389 3233 9400
33Local storm report, Apr 22, 6:10 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
610 PM CDT WED APR 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 3 S MARSHALL 32.49N 94.36W
04/22/2020 E0.88 INCH HARRISON TX TRAINED SPOTTER
&&
ASLocal storm report, Apr 22, 6:26 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
626 PM CDT WED APR 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM FLASH FLOOD MANSFIELD 32.03N 93.70W
04/22/2020 DE SOTO LA EMERGENCY MNGR
6 HOMES FLOODED ON GROVE STREET.
&&Local storm report, Apr 22, 6:37 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
637 PM CDT WED APR 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM FLASH FLOOD 7 SW WASKOM 32.39N 94.13W
04/22/2020 HARRISON TX PUBLIC
REPORT FROM MPING: STREET/ROAD FLOODING;
STREET/ROAD CLOSED; VEHICLES STRANDED.
&&Local storm report, Apr 22, 6:38 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
638 PM CDT WED APR 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM FLASH FLOOD 5 SE SHREVEPORT 32.44N 93.73W
04/22/2020 CADDO LA PUBLIC
REPORT FROM MPING: STREET/ROAD FLOODING;
STREET/ROAD CLOSED; VEHICLES STRANDED.
0607 PM HAIL 3 S BOSSIER CITY 32.48N 93.72W
04/22/2020 U1.25 INCH CADDO LA PUBLIC
REPORT FROM MPING: HALF DOLLAR (1.25 IN.).
0606 PM FLOOD 3 S BOSSIER CITY 32.48N 93.72W
04/22/2020 CADDO LA PUBLIC
REPORT FROM MPING: RIVER/CREEK OVERFLOWING;
CROPLAND/YARD/BASEMENT FLOODING.
0606 PM TSTM WND DMG 3 S BOSSIER CITY 32.48N 93.72W
04/22/2020 CADDO LA PUBLIC
REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN;
SHINGLES BLOWN OFF.
&&Local storm report, Apr 22, 6:39 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
639 PM CDT WED APR 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM FLASH FLOOD BARKSDALE AIR FORCE BAS 32.50N 93.68W
04/22/2020 BOSSIER LA PUBLIC
REPORT FROM MPING: STREET/ROAD FLOODING;
STREET/ROAD CLOSED; VEHICLES STRANDED.
0559 PM FLASH FLOOD 5 N BOSSIER CITY 32.59N 93.73W
04/22/2020 BOSSIER LA PUBLIC
REPORT FROM MPING: STREET/ROAD FLOODING;
STREET/ROAD CLOSED; VEHICLES STRANDED.
&&The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 3:50 AM CDT | Lake Wind Advisory | SHV | Bossier, Caddo, De Soto, Sabine | 20 hr |
| Apr 22, 8:56 AM CDT | River Flood Warning | SHV | De Soto | 3 days |
| Apr 22, 9:11 AM CDT | River Flood Warning | SHV | Bienville, Bossier, Webster | 49 hr |
| Apr 22, 9:15 AM CDT | River Flood Warning | SHV | Caldwell, Grant, LaSalle, Winn | 11 days |
| Apr 22, 9:16 AM CDT | River Flood Warning | SHV | Caldwell, Ouachita, Union | 24 hr |
| Apr 22, 11:06 AM CDT | Special Weather Statement | SHV | Bossier, Caddo, Webster | 39 min |
| Apr 22, 11:26 AM CDT | Special Weather Statement | SHV | Sabine | 49 min |
| Apr 22, 12:01 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Grant, Jackson, Natchitoches, Red River, Winn | 29 min |
| Apr 22, 12:23 PM CDT | Special Weather Statement | SHV | Natchitoches, Red River | 52 min |
| Apr 22, 12:34 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Sabine, Winn | 41 min |
| Apr 22, 12:36 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 24 min |
| Apr 22, 12:57 PM CDT | Special Weather Statement | SHV | Bossier, Webster | 48 min |
| Apr 22, 1:18 PM CDT | Special Weather Statement | SHV | Winn | 42 min |
| Apr 22, 1:20 PM CDT | Special Weather Statement | SHV | Bienville | 40 min |
| Apr 22, 2:26 PM CDT | Special Weather Statement | SHV | Sabine | 49 min |
| Apr 22, 2:31 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 44 min |
| Apr 22, 2:34 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Sabine | 41 min |
| Apr 22, 3:13 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 62 min |
| Apr 22, 3:39 PM CDT | Special Weather Statement | SHV | De Soto | 51 min |
| Apr 22, 3:55 PM CDT | Severe Thunderstorm Warning | SHV | Grant, LaSalle, Natchitoches, Winn | 50 min |
| Apr 22, 4:19 PM CDT | Areal Flood Advisory | SHV | De Soto, Sabine | 3 hr |
| Apr 22, 4:27 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 48 min |
| Apr 22, 4:43 PM CDT | Flash Flood Warning | SHV | De Soto | 3 hr |
| Apr 22, 4:45 PM CDT | Flash Flood Warning | SHV | De Soto, Sabine | 3 hr |
| Apr 22, 5:15 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 45 min |
| Apr 22, 5:19 PM CDT | Special Weather Statement | SHV | Caddo | 41 min |
| Apr 22, 5:22 PM CDT | Flash Flood Warning | SHV | Bienville, Bossier, Caddo, De Soto, Jackson, Lincoln and 2 more | 3 hr |
| Apr 22, 5:31 PM CDT | Flash Flood Warning | SHV | Bossier, Caddo, De Soto | 2 hr |
| Apr 22, 6:04 PM CDT | Special Weather Statement | SHV | Bossier, Caddo, Webster | 41 min |
| Apr 22, 6:10 PM CDT | Flash Flood Warning | SHV | Bienville, Bossier, Claiborne, Jackson, Lincoln, Ouachita and 2 more | 3 hr |
| Apr 22, 6:21 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Claiborne, De Soto, Webster | 39 min |
| Apr 22, 6:28 PM CDT | Flash Flood Warning | SHV | Caldwell, Grant, Jackson, LaSalle, Natchitoches, Ouachita and 1 more | 94 min |
Nearby
Tornado Warnings in Louisiana, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.